Jump to content

Confusedlately14: Medicated for 7 years Risperidone 1 mg recently quit taking it


Confusedlately14

Recommended Posts

So I’ve been on several different depression meds and 7 years ago I got put on Risperidone 1 mg. For anxiety. Two years ago I tried tapering off of it and after 4 days developed severe tremors that shook my whole body 24 hours a day. It didn’t go away and I became suicidal. I started taking them again and got prescribed gabapentin which helped a lot with the shaking. 3 days ago I forgot to pick up my meds and just decided to quit taking Risperidone because your only supposed to be on it short term. I was reading on quora that I can have long term physical and mental problems from abruptly stopping them and now I’m freaking out. My head feels clearer but I’m nauseated and can’t seem to stay awake. Anyone have any good advice for me? I feel lost and alone.

Link to comment
  • ChessieCat changed the title to Confusedlately14: Medicated for 7 years Risperidone 1 mg recently quit taking it
  • Moderator Emeritus

Hi Confusedlately14 and welcome to SA,

 

Have you picked up your meds?

 

It definitely sounds like you are experiencing withdrawal symptoms from stopping too quickly.  Dr Joseph Glenmullen's Withdrawal Symptoms  The only known way to reduce the withdrawal symptoms is to take the same drug that you have stopped which the brain needs, because it has adapted to getting it.  SA recommends tapering psychiatric drugs see Why taper by 10% of my dosage?  by no more than 10% of the previous dose followed by a hold of about 4 weeks to allow the brain to adapt to not getting as much of the drug.  Please see Post #1 of this topic About reinstating and stabilizing to reduce withdrawal symptoms

 

Because you have only been off the drug for 3 days it should be okay to start taking the same dose you were taking before.  it may take some time to stabilise, but after several months you could taper the drug.  Tips for tapering off Risperdal (risperidone) 

 

We ask all members to create a drug signature.  This will appear below each of your posts and makes it easy for us to see your drug history at a glance.  Please update it whenever you make a change.  Please make it nice simple by following these instructions NO diagnoses or symptoms please - thank you):

 

  • details for last 2 years - dates, ALL drugs, doses
  • summary for older than 2 years - just years and drug/s

Account Settings – Create or Edit a signature

 

This is your own Introductions topic where you can ask questions about your own situation and journal your progress.

 * * * * * *   PLEASE WATCH THIS VIDEO   * * * * * *

Antidepressant Withdrawal Syndrome and its Management

 

MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

Woohoo!!!  Finally off Pristiq   

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  Please DO NOT TAG me -thank you.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy